MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80184
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Rupture (1546); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number and it was determined that a device history record review was not required.Investigation summary: one pta catheter with a 3 way-valve connected has returned for evaluation.On the visual evaluation of the device, it appeared bloody.A break has noted at the proximal balloon joint, a circumferential balloon rupture and unraveled fibers are noted.The distal tip was slightly prolapsed.No other evidence of detachment noted in the balloon.No functional test has performed due to the condition of the device returned.All noted anomalies can be confirmed under microscopic observation.Therefore, the identified unraveled fiber and break at proximal joint and balloon rupture might contributed to reported retraction issue, therefore the investigation has reported retraction issue, and the investigation is also confirmed for the identified unraveled fiber, break at proximal joint and the material rupture noted at the proximal end of the balloon.However, the reported detachment of device as unconfirmed as no evidence can't be noted form the evaluation of returned sample.The definitive root cause for the reported balloon detachment, retraction problem, balloon rupture, break and unraveled fibers could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 10/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly stuck in the sheath and the balloon detached from the shaft.It was further reported that the balloon was removed by performing a venoplasty procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number and it was determined that a device history record review was not required.Investigation summary: one pta catheter with a 3 way-valve connected has returned for evaluation.On the visual evaluation of the device, it appeared bloody.A break has noted at the proximal balloon joint, a circumferential balloon rupture and unraveled fibers are noted.The distal tip was slightly prolapsed.No other evidence of detachment noted in the balloon.No functional test has performed due to the condition of the device returned.All noted anomalies can be confirmed under microscopic observation.Therefore, the identified unraveled fiber and break at proximal joint and balloon rupture might contributed to reported retraction issue, therefore the investigation has reported retraction issue, and the investigation is also confirmed for the identified unraveled fiber, break at proximal joint and the material rupture noted at the proximal end of the balloon.However, the reported detachment of device as unconfirmed as no evidence can't be noted form the evaluation of returned sample.The definitive root cause for the reported balloon detachment, retraction problem, balloon rupture, break and unraveled fibers could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 10/2022).H11: b1, b5 ,h1, h6 (patient).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly stuck in the sheath and the balloon detached from the shaft.It was further reported that the balloon was removed by performing a venoplasty procedure.The patient status was unknown.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11514977
Report Number2020394-2021-80247
Device Sequence Number4087842
Product Code DQY
UDI-Device Identifier00801741060878
UDI-Public(01)00801741060878
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80184
Device Catalogue NumberATG80184
Device Lot Number93XD0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;